Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 4, NWS Cheyenne, WY

January 29, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 29, 2006, 4:41 AM MST for 7 counties in Nebraska. It took effect at Jan 29, 2006, 10:00 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 4:41 AM MST (11:41 UTC)
In effect from
Jan 29, 2006, 10:00 AM MST
Expired
Jan 29, 2006, 2:25 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2963 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 291141
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
441 AM MST SUN JAN 29 2006

...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR OVER THE NEBRASKA
PANHANDLE TODAY...

.AN UPPER LEVEL SYSTEM WILL MOVE ONTO THE PLAIN STATES TODAY AND
BRING STRONG NORTHWEST WINDS OVER THE NEBRASKA PAHANDLE.

NEZ001>003-019>021-054-055-291945-
/O.NEW.KCYS.WI.Y.0004.060129T1700Z-060130T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
441 AM MST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE DURING THE LATE
MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45
MPH. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON TO EARLY
EVENING.

MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA
PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES...INCLUDING CIGARETTES. 


$$
3 follow-up statements
000 
WWUS75 KCYS 291531 CCA
NPWCYS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
441 AM MST SUN JAN 29 2006

...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR OVER THE NEBRASKA
PANHANDLE TODAY...

.AN UPPER LEVEL SYSTEM WILL MOVE ONTO THE PLAINS STATES TODAY AND
BRING STRONG NORTHWEST WINDS OVER THE NEBRASKA PANHANDLE.

NEZ001>003-019>021-054-055-291945-
/O.NEW.KCYS.WI.Y.0004.060129T1700Z-060130T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
441 AM MST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. 

STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE DURING THE LATE
MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45
MPH. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON TO EARLY
EVENING.

MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA
PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES...INCLUDING CIGARETTES. 

$$
000 
WWUS75 KCYS 291934
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1234 PM MST SUN JAN 29 2006

NEZ001>003-019>021-054-055-292300-
/O.CON.KCYS.WI.Y.0004.000000T0000Z-060130T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1234 PM MST SUN JAN 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THIS AFTERNOON. WIND SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH
DURING THE AFTERNOON.

MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT
VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA
PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY
OUTDOOR FIRES...INCLUDING CIGARETTES.

$$

RUBIN
000 
WWUS75 KCYS 292125
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MST SUN JAN 29 2006

NEZ001>003-019>021-054-055-292230-
/O.CAN.KCYS.WI.Y.0004.000000T0000Z-060130T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
225 PM MST SUN JAN 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY.

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THIS AFTERNOON. 

$$

RUBIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:30 AM MST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 29, 2:30 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MST SUN JAN 29 2006

.SHORT TERM...TODAY THRU MON NIGHT. WATER VAPOR IMAGERY SHOWS
UPPER LEVEL SHORTWAVE MOVING ACROSS WYOMING EARLY THIS MORNING.
THIS FEATURE IS BRINGING SOME MOISTURE FOR AREAS WEST OF
LARAMIE...WITH CHANCES OF SNOW DECREASING THROUGH THE DAY.  THE
SNOWY RANGE COULD SEE AN ADDITIONAL 2 TO 3 INCHES OF SNOW THIS
MORNING. THE MAIN CONCERN FOR TODAY WILL BE THE STRONG AND GUSTY
WEST TO NORTHWESTERLY WINDS. MODELS SHOW 700MB RANGING 35 AND 40KNTS
WITH 850MB WINDS RANGING FROM 30 TO 35 KNOTS TODAY. HAVE OPTED TO
ISSUE A WIND ADVISORY FOR THE NEBRASKA PANHANDLE FROM 10 AM THROUGH 6
PM TODAY.  ALTHOUGH AREAS ACROSS SOUTHEAST WYOMING WILL ALSO RANGE
BETWEEN 25 TO 35 MPH WITH GUST UP TO 45 MPH IN THE LOWER ELEVATIONS
AND STRONGER IN THE HIGHEST ELEVATIONS...WINDS WILL REMAIN UNDER ANY
WARNING CRITERIA. OBVIOUSLY WITH THE STRONGER WINDS...THERE IS
ALWAYS A CONCERN FOR FIRE WEATHER. HOWEVER...MINIMUM RELATIVE
HUMIDITY VALUES TODAY WILL RANGE UPPER TEENS TO LOWER 20S.  THUS
WILL BE UPDATING FIRE WEATHER FORECAST TO DISCUSS STRONG WINDS.
OTHERWISE...EXPECT HIGH TEMPERATURES TODAY TO BE NEAR SEASONAL
NORMALS.  ON MONDAY...RIDGE WILL BUILD OVER THE AREA. THE
COMBINATION OF RISING HEIGHTS AND DOWNSLOPING WINDS WILL WARM
TEMPERATURES TO NEARLY 10 TO 12F DEGS ABOVE SEASONAL NORMALS ON
MONDAY. WINDS WILL NOT BE AS STRONG COMPARED TO SUNDAY...BUT CAN
STILL EXPECT SOME BREEZY CONDITIONS.

.LONG TERM...WESTERLY FLOW WILL OCCUR ALOFT TUES AS A WEAK WAVE
MOVES ACROSS THE AREA.  A COLD FRONT WILL ALSO MOVE ACROSS THE CWA
IN THE AFTERNOON.  THIS WILL RESULT IN A CHANCE OF SNOW FOR THE
AREA...WITH SOME RAIN EAST OF THE LARAMIE RANGE IN THE AFTERNOON.
FOR WED...W TO NW FLOW WL OCR ALF AS AN UPPER TROUGH MOVES ALONG THE
MT/CANADA BORDER.  A PIECE OF ENERGY WILL MOVE ACROSS THE NORTHERN
PORTION OF THE CWA DURING THE DAY.  WILL MENTION A CHANCE OF SNOW
FOR THE SOUTHERN MOUNTAINS AND A SLIGHT CHANCE OF RAIN AND SNOW FOR
THE EXTREME NORTH.  ON THUR...NW FLOW WILL CONT ALF AS ANOTHER WEAK
SHORT WAVE MOVES ACROSS THE AREA.  A COLD FRONT WILL ALSO MOVE
ACROSS THE FORECAST AREA IN THE MORNING.  DOWNSLOPE WINDS WILL OCCUR
EAST OF THE LARAMIE RANGE...WITH OROGRAPHIC DOMINATED SNOWS ON THE
WESTERN SLOPES OF THE MOUNTAINS.  UPPER RIDGE WILL AMPLIFY OVER THE
WESTERN U.S FRI.  WILL LEAVE A CHANCE OF SNOW IN THE MOUNTAINS...BUT
STRONG DOWNSLOPE WINDS WILL INHIBIT PRECIP DEVELOPMENT EAST OF THE
LARAMIE RANGE.  SATURDAY WILL BE DRY AND MILD AS SURFACE LEE TROUGH
SETS UP AND UPPER RIDGE AXIS MOVES OVER THE CWA.  HIGH TEMPERATURES
WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY 10 AM TIL 6 PM TODAY FOR NEBRASKA
     NEZ001>003-019>021-054-055.

&&

MG/KMD
Hazardous weather outlook, Jan 28, 5:00 AM MST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MST SAT JAN 28 2006

WYZ059-060-064-067>070-291200-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
500 AM MST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING A
SLIGHT CHANCE OF LIGHT SNOW SHOWERS OR FLURRIES LATE TONIGHT INTO
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY NORTHWEST WINDS WILL IMPACT THE AREA ON SUNDAY.
EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WYZ063-291200-
SNOWY RANGE-
500 AM MST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING SNOW
SHOWERS TONIGHT AND INTO SUNDAY MORNING. SNOW ACCUMULATIONS BY
SUNDAY MORNING WILL RANGE FROM 3 TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL SNOW ACCUMULATIONS ON SUNDAY WILL RANGE FROM 2 TO 3
INCHES. STRONG AND GUSTY NORTHWEST WINDS WILL ALSO IMPACT THE AREA
ON SUNDAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH.

.SPOTTER INFORMATION STATEMENT...

WYZ061-062-065-066-291200-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-LARAMIE RANGE-
500 AM MST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING
SCATTERED SNOW SHOWERS TONIGHT AND INTO SUNDAY MORNING. SNOW
ACCUMULATIONS BY SUNDAY MORNING WILL RANGE FROM 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL SNOW ACCUMULATIONS WILL BE UP TO AN INCH. STRONG AND
GUSTY NORTHWEST WINDS WILL ALSO IMPACT THE AREA ON SUNDAY. EXPECT
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

NEZ001>003-019>021-054-055-291200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
500 AM MST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL IMPACT THE AREA ON
SUNDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
MPH ACROSS THE NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.